Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Seizures, Drug Reation
Nov 9, 2007

I have a dear friend, no he is more family then friend, who was diagnosed with HIV over 20 years ago, and AIDS if I remember right 13 years ago. He had a rare lung cancer about 10 years ago which he came out of, however it did leave some scar tissue, so he tends to have respretory infections a lot.

The AIDS/HIV seems to have gone away, as it has not showed up in his blood for over two years now, and the immune system is in top notch condition, however he developed cushings syndrome from the drugs he was taking, and now he has developed seizures which he has up to 15 times a day now.

The Dr's have ruled out any major disease or ailment that is causing these seizures (all different types I might add), also over the counter meds have been ruled out.

My concern is that perhaps the HIV is really gone, and the drugs he is taking is causing these Seizures.

I understand that the Dr's don't want to take him off his meds to see if this is the case, as they are afraid the HIV will come back...and while I understand that, my thought is if it comes back, then put him back on treatments, but maybe I'm wrong here.

I guess I'm wondering if this is possible...as they seem to be at wits end trying to figure out what is going on with him, and not willing to give him any anti seizures medication until they know...and in the mean time I worry whether during one of his seizures he'll end up hurt real bad.

Please advise if the drugs could cause this issue.

Thank You for your time.

Shannix

Response from Dr. Henry

To my knowledge and from my experience none of the HIV drugs commonly used now has been linked to seizures other than in situations where there is a drug interaction with an HIV drug lowering the blood levels of an anti-seizure medication needed to suppress an already exisiting seizure disorder. KH



Previous
lipodystrophy
Next
hair thinning

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement